MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE 6.9/8.4 FR. X 430 MM, 5°; OES ELITE URETEROSCOPES AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH URETEROSCOPE 6.9/8.4 FR. X 430 MM, 5°; OES ELITE URETEROSCOPES AND ACCESSORIES
Model Number WA2UR21A
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
An olympus representative reported on behalf of the customer the tip of ureteroscope 6.9/8.4 fr.X 430 mm, 5°, angled ocular, 3.7 fr.And 2.6 fr.Channel was melted.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
The device was returned to an olympus repair facility, and an evaluation of the device was performed.During the evaluation, the customer's originally reported issue of the tip melted was confirmed.The outer tube was also reported to be melted.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 3 years since the subject device was manufactured.Based on the melt damage found on two areas of the returned device, the investigation determined the likely root cause was user error leading to component damage.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE 6.9/8.4 FR. X 430 MM, 5°
Common Device Name
OES ELITE URETEROSCOPES AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17741095
Report Number9610773-2023-02574
Device Sequence Number6615342
Product Code FGB
UDI-Device Identifier04042761086417
UDI-Public04042761086417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA2UR21A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown